Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is bipolar disorder completely curable? What is the treatment?

Hello dear Kavita, I have read one article where it was said, that you helped to one person to get rid of bipolar. Well, I have a boyfriend, which I love very much. He has bipolar. And I am trying to find alternative medicine to treat him. I hope it is possible. Please guide me with this bipolar situation. Do you provide this kind of treatment and how it is working? Thanks so much for you answer, it is very important for me. Best wishes, Egle
Asked On : Mon, 7 Jan 2013
Answers:  3 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. You need to understand that bipolar disorder like most psychiatric disorders is treatable in terms of symptom control but cannot be got rid off as you desire. The drugs used are called as mood stabilisers that control switches to either depression or mania which are the two phases of the disorder. I would suggest he undergo a thoriugh psychiatric evaluation following which he can be started on appropriate medication.
Dr Sundar
Answered: Sat, 16 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Hello Egle,
Thanks for choosing health care magic for posting your query.
Please try to understand that bipolar disorder is a psychiatric condition which occurs cause of problem in brain wherein there are alternating episodes of depression and mania. This occurs cause of problems in the brain circuits and chemical imbalance. This can be prevented by maintaining the mood on the mood stabilizers. However it is very difficult to comment whether the person is completely treated or not. many people may not experience any mood episodes after a couple of initial episodes. But then that depends on the patient.
Hope I have answered your query.
I will be more than happy to help you if you need any further clarifications.
In future if you want to discuss with me directly you can use the link:
Wish you a good health!
Answered: Tue, 8 Jan 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
I can understand your concern regarding your boyfriend's psychiatric problem. Please be informed that bipolar disorder is a kind of psychiatric disorder which has a high risk of relapse, especially if medication is discontinued. In other words, it can be controlled with medication but not completely cured completely.

Please understand that this disorder is caused due to certain neurochemical imbalances in the brain, thereby resulting in mood dysregulation. So, treatment is with mood stabilizing medication, which have to be continued on a long term basis. Only this will prevent further episodes of depression or mania. For how long the medication needs to be continued varies from person to person and depends on different factors like number and severity of episodes, duration of symptom-free period, current level of functionality, etc. So, please advise him to be on regualar treatment and follow up from a psychiatrist.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 7 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor